Leukocytoclastic vasculitis: A rare manifestation of propylthiouracil hypersensitivity


Creative Commons License

Erem C. , Yucel Y., Yasar Z., Reis A., Kocak M. , Hacihasanoglu A.

MEDICAL PRINCIPLES AND PRACTICE, vol.14, no.5, pp.366-369, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 14 Issue: 5
  • Publication Date: 2005
  • Doi Number: 10.1159/000086938
  • Title of Journal : MEDICAL PRINCIPLES AND PRACTICE
  • Page Numbers: pp.366-369

Abstract

Objective: We report a case of leukocytoclastic vasculitis as a manifestation of propylthiouracil hypersensitivity. Clinical Presentation and Intervention: A 66-year-old woman with a history of a toxic adenoma was referred for evaluation of a purpuric rash on the legs and buttocks bilaterally. She was biochemically hyperthyroid. Biopsy of the skin lesions revealed leukocytoclastic vasculitis. Propylthiouracil therapy was discontinued, and methimazole started. The purpuric rash resolved and surgical treatment for toxic adenoma resulted in euthyroid state. Conclusion: This report indicated that leukocytoclastic vasculitis should be considered in the differential diagnosis of patients with a vasculitic rash. The discontinuation of the propylthiouracil was associated with disappearance of the lesions. Copyright (C) 2005 S. Karger AG, Basel